What are Cytarabine (Ara-C) Chemotherapies? List from Cancer Survivors

The below is a list that has been posted by the bloggers in this cancer community. There are 6872 cancer fighters that are members here. This is what they said, not what the doctors or nurses will tell you.

Select Type

Choose which type you want to see information for. Just change your selection below.

Most Common

This is a tag cloud of the top words that people have experienced regarding the cancer type selected above.

Cytarabine (Ara-C) Chemotherapy Chemotherapies

What Cytarabine (Ara-C) Chemotherapy Cancer Survivors said about their Chemotherapies.

R-CHOP starts 8/26/10 Major Side Effects Day 1-3 Headache and Diarrhea Mouth Sores Days 3-6 TCH starts 4/23/18
R-Chop--6 cycles total..completed 5/18,6/8 and 6/24/2011,7/15/11 8/8/11 and 8/25/11. side effects: nausea, bone pain, headaches, ear pain(probably from neulasta/neupogen),some fatigue, severe heartburn/epigastic discomfort, mood changes, r ice , beam, imbruvica
I don't remember all of them, but cytotoxin was one of them
I had Etoposide, Daunorubicin and Cytarabine. I had it over 4 rounds, each round about 3 weeks apart. My hair fell out, I felt so sick and so so tired. With the first round, my legs got insanelt itchy because of the Etoposide. My tastes changed-I lost my sweet tooth! Nad things didn't have much taste. There is still a few foods that I just can't eat yet. Chemo brain! My memory is shocking and I'm easily distracted with basically no concentration ability at all.
January 6 2014 and February 15 2014
I've had 2 rounds of induction therapy and just finished my 4th round of consolidation therapy. Side effects have been different with each round. My hair only fell out my first round. Have experienced nausea, dizziness, weight loss, appetite loss, headaches, brain bleeds, metal-like taste in my mouth and food, lethargy, loss of endurance and stamina, chemo brain, grogginess and foggy brain, memory loss.
Induction Theraphy Cytarabine and Doxorubicin for 8 days. I just start my Consolidation theraphy last March 30. Which is Doxorubicin for 1hour and vincristine(push) and cytarabine IT(so painful)
nausea, fatigue, anxiety, depression, dizziness, vomitting
Induction round 12/22/14-1/19-15: nausea, vomiting, diarrhea, fatigue Consolidation February '15, Consolidation March '15, Consolidation April '15
Started chemo once my pneumonia was under control which took 3 days after I was at the hospital(4/4/10 was start date). While in the hospital for a month getting very strong drugs I didn't have any sick-feeling side effects and ate like a horse. I did however lose a lot of muscle mass and after a bit I was barely able to walk and there were occasions where I passed out for various reasons and wasn't able to get myself back up. But I was on 150mg of prednisone at 7am and 7pm each and every day and the side effects from it were awful and probably the worst part about my hospital experience as it made me feel very strung out, nervous, antsy, you name it. Towards the end I started to feel as if I was starting to lose my mind which was more than likely just a chemo brain effect. However after my primary induction was over at the hospital, side effects became more prevalent doing chemo 5 days a week from May-July of 2010 where I passed out, god very sick, could barely eat, had no energy, was extremely depressed but that put me out of my second phase and into the long part, maintenance. I got to come home for maintenance which wasn't possible for the other treatments due to not having any blood cancer specialists where I live, but my doctor personally knew many of my doctors out of state and was who sent me to the group of doctors that he did. I was almost constantly vomiting, Intense chronic pain in my lower back, legs, shoulders, hands, feet, and various other parts of my body. Now I'm chemo free for two years from 2/26/13 but I still have very bad physical issues as well as PTSD, Depression, General Anxiety and other mental health related issues.
Induction, September 2014, two rounds. I didn't go into remission after the round (7+3 and) had IDA-FLAG (idarubicin, fludarabine, cytarabine and G-CSF. I lost my hair and appetite. Mouth sores are horrible as was the fatigue. I had four rounds of consolidation (November, December 2014, January, February 2015) after this, high dose cytarabine and the side effects are marginal for me, I was really tired and that was a result of low Hgb.
Started daunorubicin and cytarabine 7+3 therapy on January 10, 2015. I stayed in the hospital approximately thirty days. A bone marrow biopsy at the end of this stay confirmed remission. My nausea was not too bad, except for a time that they served some green beans from the cafeteria. I dry heaved several times, and then ate only food from home. I suffered diarrhea, hair loss, a neutropenia fever, an acute kidney injury, fatigue, and weight loss. I started my first round of consolidation chemotherapy in February, second round in March, and third round in April. I have been very fortunate to this point to avoid a bone marrow transplant.
October 2010 - current; Unfortunately, I've had nearly every side effect from chemotherapy.
AVBD March - October 13 the usual; ESHAP December 14 - January 15 the usual; BEAM 200 March 15 the usual
Hyper CVAD Protocol 6/1/2015-2/7/2016 including spinal chemo X 4
Started induction chemotherapy for AML on 25th September with "7+3 for 24 hours. I got Daunorubicin for 15 minutes the first 3 days while getting cytarabine the rest of the 24 hours. After the 3 days, the cytarabine continued 24 hours for the balance of the rest of the 7 days. I was medicated with multiple medications to prevent some of the known side effects such as eye damage, nausea, vomiting, and acid reflux. After the chemotherapy stopped, the Nader effects kicked in about a week later which is when the white and red blood cell counts and platelets drop. I ended up with ecoli infection in the blood and pneumonia which nessitated the administration of IV antibiotics. I also required Neupogen shots daily to help increase the production of white blood cells. Multiple platelet and blood transfusions were needed to sustain my existence. During this time I also had petechiae due the low platelet count. Stem cell or bone marrow transplant was recommended however, in my case, no full donor match could be found. Therefore my option was to have additional consolidation which consisted of hi-dac chemo (high dose chemo days 1,3,5 for 4 hours twice on those days. Typically if transplant is not an option, 4 doses of hi-dac is recommended. Due to my difficulty with the chemo, we opted for only 2 consolidation treatments. Right now I'm in remission although my white blood cell count and platelet counts are only 1/2 of the normal range. Last bone marrow biopsy (6th one) showed no Leukemia. Currently I have monthly blood work to monitor blood levels.
Although I am 23, I am receiving the pediatric regimen for ALL. This involves 2 and a half years of chemotherapy. The first 8 months are pretty intensive and then I enter the maintenance phase. Side effects of the chemo have widely ranged throughout different cycles. Extreme fatigue, nausea, headache, joint pain, intestinal issues, mouth sores, and the infamous hair loss.
ABVD Six months
April 9 - 15th 2017 & April 27th - May 1st 2017.Finished 2nd round of Chemo May 1st. Experiencing hair loss, fatigue & weakness, SOB, Colitis, Diverticulitis, diarrhea, loss of appetite, confusion, hallucination, Acute Renal failure, low BP, and neutripinic sepsis.
Achieved remission October 2017 with 2 IV drugs — few side effects aside of minor peripheral neuropathy in feet. Out of remission in January 2018. On cytsribinevsubce Feb 2018; Also on oral chemo since March 2018: Venetoclax. Peripheral neuropathy (feet); anal fissures w/bleeds; mucocitis of throat (hard to eat or drink ANYthing); dyspepsia (nausea); fatigue; 15% wt loss (BMI=18.4)
On April 19th 2018, I also received my first dose of chemotherapy. I don't remember much of what happened during this time except I broke out in a red rash from head to toe and ran a fever for 5 days straight. The red drug, daunorubicin, makes me extremely sick. I'm a wreck when they give it to me.
rollerFetching more entries....